Format

Send to

Choose Destination
Clin Pharmacol Ther. 2016 Sep;100(3):242-51. doi: 10.1002/cpt.394. Epub 2016 Jul 29.

Immune-Related Adverse Events From Immune Checkpoint Inhibitors.

Author information

1
Department of Oncology, Sidney Kimmel Cancer Center at Johns Hopkins, Baltimore, Maryland, USA.
2
Department of Medicine, Johns Hopkins University School of Medicine, Baltimore, Maryland, USA.

Abstract

Immunotherapy for cancer treatment has come of age, specifically with the use of immune checkpoint antibodies directed against molecules such as CTLA-4, PD-1, and PD-L1. Single-agent and combinatorial approaches utilizing these agents and other immunotherapies that may enhance antitumor effects are under investigation. With increasing clinical use of these agents, an appreciation for their toxicities comes to the fore. Adverse events that occur as a result of the immunologic effects of these therapies are termed "immune-related adverse events" (irAEs), and range in both frequency and severity in reported single-agent and combination studies. Improvements in our understanding of how and why irAEs develop and how to effectively manage them are needed. Herein we provide a state-of-the-art synopsis of the incidence, clinical features, mechanisms, and management of selected irAEs with immune checkpoint inhibitors currently in use.

PMID:
27170616
DOI:
10.1002/cpt.394
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center